Hail, Garfield
- When
- June 8, 12:14 AM CST
- Where
- Garfield County, Drummond
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -98.040
Isolated thunderstorms developed along a southeastward moving cold front early on the 8th. The thunderstorms affected mainly northern Oklahoma, with a severe thunderstorm developing over Garfield county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated thunderstorms developed along a southeastward moving cold front early on the 8th. The thunderstorms affected mainly northern Oklahoma, with a severe thunderstorm developing over Garfield county. No damage was reported with the thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 11:54 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1254 AM CDT MON JUN 8 2009
.AVIATION...VERY HIGH BASED STORMS IN CENTRAL OKLAHOMA WILL
PRODUCE LITTLE REDUCTION TO VIS OR CIGS. MORE SUBSTANTIAL
THUNDERSTORMS FORMING ALONG A FRONT IN NORTHERN OKLAHOMA...WILL
SPREAD TOWARD KPNC...KOKC...KOUN WITH TIME. MVFR CIGS EXPECTED
BEHIND THE FRONT DURING THE MORNING. STORMS REFORMING ON THE FRONT
MAY AFFECT KSPS LATE IN THE DAY. LOWER CIGS AND MORE WIDESPREAD
THUNDER IS EXPECTED FARTHER NORTH MONDAY NIGHT...JUST BEYOND THE
CURRENT TAF PERIOD.
&&
BURKE
&&
.PREV DISCUSSION... /ISSUED 1053 PM CDT SUN JUN 7 2009/
AVIATION...
06Z TAFS BASED MAINLY ON 00Z NAM AND ASSOCIATED MOS. COLD FRONT
ENTERING NW OK WILL SLOW/STALL AND WEAKEN OVER OK AND NTX MON WITH
WINDS BECOMING E IN ALL AREAS. LOW CIGS LOCALLY TO MVFR MAY SPREAD
INTO SOME AREAS BEHIND FRONT. ELEVATED CONVECTION INCREASING AFTER
00Z PROMPTING A VCTS IN ALL TAFS.
PREV DISCUSSION... /ISSUED 942 PM CDT SUN JUN 7 2009/
UPDATE...
HIGH WIND WARNING HAS BEEN ISSUED FOR MUCH OF SOUTH CENTRAL
OKLAHOMA...AS WELL AS PORTIONS OF WESTERN NORTH TEXAS...IN
RESPONSE TO DECAYING TSTMS OVER SOUTH CENTRAL OKLAHOMA. WIND GUSTS
TO NEAR 60 MPH HAVE BEEN RECORDED IN SOUTHERN GRADY COUNTY...AND
STRONG WINDS MAY REACH SOUTHERN PORTIONS OF THE OKLAHOMA CITY
METRO AREA WITHIN THE HOUR. IN ADDITION TO THE STRONG WINDS...SOME
LOCATIONS MAY EXPERIENCE CONDITINONS QUICKLY BECOMING VERY WARM
AND VERY DRY.
OTHERWISE...PRECIP CHANCES FOR THIS EVENING HAVE BEEN UPDATED.
PREV DISCUSSION... /ISSUED 210 PM CDT SUN JUN 7 2009/
DISCUSSION...
A COLD FRONT THAT WILL ARRIVE IN NORTHWEST OKLAHOMA EARLY MONDAY
WILL AFFECT WEATHER NEARLY ALL WEEK. IN THE MEANTIME A DRY LINE
MOVING INTO WEST CENTRAL AND NORTHWEST OKLAHOMA MAY BECOME A FOCUS
FOR THUNDERSTORMS THIS EVENING WHEN THE PROXIMITY OF AN UPPER-
LEVEL TROUGH BRINGS MORE FAVORABLE LAPSE RATES. LOW POPS EXIST FOR
PART OF NORTHERN OKLAHOMA TONIGHT FOR THIS. MOST OF THE WEEK A
LARGE-SCALE UPPER TROUGH WILL KEEP FAST SOUTHWEST FLOW OVER THE
SOUTHERN PLAINS WITH THE PROBABILITY OF WEAK AND EMBEDDED SMALLER
WAVES. EFFECTIVE WEATHER WILL BE MADE BY THE COINCIDENCE OF THESE
FEATURES AND THE FRONT THAT IS EXPECTED TO MOVE BACK AND FORTH
ACROSS OKLAHOMA. ALL OF THIS WILL BE TEMPERATED AT TIMES BY STRONG
TEMPERATURES IN THE MID-LEVELS. THE CURRENT IDEA IS THAT THE COLD
FRONT MONDAY WILL DO LITTLE TO GENERATE SHOWERS UNDERNEATH A
STRONG INVERSION UNTIL THE EVENING. BY THIS TIME THE FRONT IS
EXPECTED TO BE IN SOUTHEAST OKLAHOMA WHERE THE BEST CHANCE FOR
THUNDERSTORMS WILL OCCUR. THE FRONT WILL MOVE NORTH INTO THE
NORTHERN HALF OF OKLAHOMA TUESDAY. BY TUESDAY NIGHT UPPER FLOW AND
A LOWER-LEVEL JET WILL BE CONDUCIVE FOR SHOWERS AND THUNDERSTORMS
OVER A LARGER AREA. THE PASSAGE OF AN UPPER LEVEL TROUGH IN THE
POLAR WESTERLIES IS EXPECTED TO PUSH A COLD FRONT INTO OKLAHOMA
WEDNESDAY WHEN THUNDERSTORM CHANCES WILL AGAIN BE ENHANCED. THE
FRONTAL ZONE WILL LIKELY LINGER THURSDAY AND FRIDAY. THE ACTIVE
SOUTHWEST FLOW ALOFT IS EXPECTED TO PERSIST INTO THE WEEKEND.
THERE ARE THUNDERSTORM CHANCES EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 91 70 92 70 / 10 30 20 30
HOBART OK 93 69 95 68 / 10 20 20 30
WICHITA FALLS TX 97 72 97 73 / 10 20 10 30
GAGE OK 88 62 88 61 / 10 20 20 20
PONCA CITY OK 89 70 88 69 / 10 30 30 30
DURANT OK 91 72 92 74 / 10 30 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 1 AM CDT EARLY THIS MORNING FOR OKZ026-
030>032-042-043.
TX...NONE.
&&
22/11/22HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
100 AM CDT SUN JUN 7 2009
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
100 AM CDT SUN JUN 7 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN AND CENTRAL OKLAHOMA.
LOCATION...
THE SLIGHT RISK IS EAST OF A LINE FROM CHEROKEE TO ANADARKO TO
HOLDENVILLE.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 7 AM THIS MORNING.
IMPACTS...
LARGE HAIL AROUND ONE INCH IN DIAMETER.
WIND GUSTS TO 65 MPH.
DISCUSSION...
THUNDERSTORMS WILL OCCUR OVERNIGHT AHEAD OF A SOUTHWARD MOVING COLD
FRONT. DEEP LAYER SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR SOME
STORM ORGANIZATION. STORMS NEAR THE COLD FRONT...WHICH WILL SERVE AS
A FOCUS FOR LIFT AND THUNDERSTORM DEVELOPMENT...COULD BECOME SEVERE
WITH MAINLY A DAMAGING WIND THREAT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
ON MONDAY...A COLD FRONT WILL STALL IN SOUTHEAST OKLAHOMA AND
WESTERN NORTH TEXAS. THERE IS A SLIGHT RISK OF SEVERE STORMS SOUTH
OF A LINE FROM SEMINOLE TO LAWTON...AND EAST OF A LINE FROM LAWTON
TO ARCHER CITY. STRONG HEATING WILL BE REQUIRED TO OVERCOME THE
CAP...SO THUNDERSTORMS ARE EXPECTED TO BEGIN EARLY MONDAY
EVENING...AND THEN EXPAND IN COVERAGE WHEN A LOW LEVEL JET CREATES
GREATER LIFT NORTH OF THE FRONT MONDAY NIGHT. MODERATE INSTABILITY
AND STRONG WIND SHEAR WILL ALLOW FOR A FEW SUPERCELLS WITH LARGE
HAIL.
ON TUESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
WESTERN...CENTRAL...AND NORTHERN OKLAHOMA. THE FRONT WILL LIFT
TOWARD NORTHERN OKLAHOMA...WITH A DRYLINE FORMING IN WESTERN
OKLAHOMA. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATE IN THE
DAY...POTENTIALLY FOLLOWED BY A LARGE COMPLEX OF STORMS MOVING
SOUTHEAST ALONG THE FRONT. IN THE SECOND HALF OF THE WEEK...THE
FRONTAL BOUNDARY WILL REMAIN NEAR OKLAHOMA AND NORTH TEXAS...BENEATH
AN ACTIVE SOUTHERN BRANCH OF THE JET STREAM. THIS WILL MAINTAIN A
CHANCE OF THUNDERSTORMS EACH DAY.
OTHER HAZARDOUS WEATHER...
THUNDERSTORMS ON MONDAY AND TUESDAY MAY PRODUCE LOCALLY HEAVY RAIN
AND FLOODING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM MONDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 938 PM CDT SUN JUN 7 2009 OKZ023-027-028-038>042-044>047-050-051-080330- LOVE OK-CADDO OK-GRADY OK-MCCLAIN OK-COTTON OK-JEFFERSON OK-MURRAY OK-JOHNSTON OK-COMANCHE OK-GARVIN OK-MARSHALL OK-PONTOTOC OK-CARTER OK-STEPHENS OK- 938 PM CDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CARTER...COMANCHE... COTTON...GARVIN...GRADY...JEFFERSON...JOHNSTON...LOVE...MARSHALL... MCCLAIN...MURRAY...PONTOTOC AND STEPHENS COUNTIES. STRONG WINDS... OVER 50 MPH IN SOME AREAS AND GUSTING OVER 60 MPH LOCALLY... WILL BE POSSIBLE THROUGH THE EVENING OVER MUCH OF SOUTH CENTRAL OKLAHOMA AND PARTS OF CENTRAL OKLAHOMA AS FAR NORTH AS SOUTH SIDES OF THE OKLAHOMA CITY AREA. THE WINDS WILL BE ASSOCIATED WITH A WEAKENING CLUSTER OF SHOWERS AND THUNDERSTORMS... WHICH AT 930 PM WAS MOVING EAST AND APPROACHING THE I-35 CORRIDOR... FROM THE PURCELL AREA SOUTH TO NEAR ARDMORE AND MARIETTA. THE STRONG WINDS MAY LAST WELL INTO THE NIGHT IN SOME AREAS... AND MAY BE ACCOMPANIED BY A 5 TO 15 DEGREE RISE IN TEMPERATURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND GST RUSH SPRINGS 34.78N 97.96W
06/07/2009 M65 MPH GRADY OK BROADCAST MEDIA
THE GUST WAS MEASURED ON THE SOUTH SIDE OF TOWN. RELAYED
BY KWTV-9.
0950 PM NON-TSTM WND GST 6 SSW WASHINGTON 34.98N 97.52W
06/07/2009 M71 MPH MCCLAIN OK MESONET
&&
TYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1133 PM CDT SUN JUN 7 2009 OKZ026-030>032-042-080515- LINCOLN OK-POTTAWATOMIE OK-SEMINOLE OK-HUGHES OK-PONTOTOC OK- 1133 PM CDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...LINCOLN... PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES. DISSIPATING SHOWERS OVER PORTIONS OF SEMINOLE...HUGHES...AND COAL COUNTIES WILL CREATE STRONG AND POSSIBLY DAMAGING WINDS OVER THESE COUNTIES AND THOSE FARTHER NORTH TOWARD LINCOLN COUNTY. LOCATIONS AROUND SEMINOLE...PRAGUE...HOLDENVILLE...AND WETUMKA STAND THE GREATEST CHANCE OF SEEING DAMAGING WINDS. WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE THROUGH AT LEAST MIDNIGHT.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 WSW WOODWARD 36.42N 99.42W
06/07/2009 M58.00 MPH WOODWARD OK MESONET
0540 PM TSTM WND DMG CAPRON 36.90N 98.58W
06/07/2009 WOODS OK FIRE DEPT/RESCUE
AN EIGHT INCH DIAMETER TREE LIMB WAS DOWNED.
0620 PM TSTM WND DMG CROWELL 33.98N 99.72W
06/07/2009 FOARD TX FIRE DEPT/RESCUE
A GRAIN ELEVATOR WAS BLOWN DOWN ON THE SOUTH SIDE OF
TOWN.
0620 PM TSTM WND DMG CROWELL 33.98N 99.72W
06/07/2009 FOARD TX AMATEUR RADIO
POWER LINES ARE DONWED ACROSS HIGHWAY 70 IN CROWELL.
SIGNS WERE ALSO BLOWN DOWN AND A ROOF WAS DAMAGED AT A
RESIDENCE. THE TIME IS ESTIMATED.
0635 PM HAIL 14 SW CROWELL 33.84N 99.90W
06/07/2009 E0.75 INCH FOARD TX PUBLIC
0656 PM HAIL 8 SSE CROWELL 33.88N 99.67W
06/07/2009 E0.88 INCH FOARD TX PUBLIC
40 TO 50 MPH WIND WAS ALSO RERORTED.
0719 PM HAIL 3 W LOCKETT 34.08N 99.42W
06/07/2009 E0.75 INCH WILBARGER TX PUBLIC
0743 PM HAIL 11 WSW GRAYBACK 33.92N 99.35W
06/07/2009 E0.75 INCH WILBARGER TX PUBLIC
0900 PM NON-TSTM WND GST RUSH SPRINGS 34.78N 97.96W
06/07/2009 M65.00 MPH GRADY OK BROADCAST MEDIA
THE GUST WAS MEASURED ON THE SOUTH SIDE OF TOWN. RELAYED
BY KWTV-9.
0900 PM NON-TSTM WND GST 4 WNW RUSH SPRINGS 34.80N 98.02W
06/07/2009 M58.00 MPH GRADY OK MESONET
WIND GUSTS OF 58 MPH WERE REPORTED FOR 5 TO 10 MINUTES.
POWER LINES WERE DOWNED ON THE NORTH SIDE OF RUSH SPRINGS
WITH POWER OUT IN TOWN.
0950 PM NON-TSTM WND GST 6 SSW WASHINGTON 34.98N 97.52W
06/07/2009 M71.00 MPH MCCLAIN OK MESONET
1055 PM NON-TSTM WND GST SHAWNEE 35.34N 96.92W
06/07/2009 M65.00 MPH POTTAWATOMIE OK BROADCAST MEDIA
THE WIND GUST WAS MEASURED ON THE EAST SIDE OF SHAWNEE.
RELAYED BY KWTV-9.
&&
TYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1143 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST ELGIN 34.78N 98.29W
06/07/2009 M63 MPH COMANCHE OK FIRE DEPT/RESCUE
POWER LINES WERE DOWNED 3 MILES NORTH OF ELGIN ON WATTS
ROAD. THE REPORT WAS RELAYED BY THE COVE ACRES VOL. FIRE
DEPARTMENT.
&&
TYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1208 AM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND DMG TECUMSEH 35.26N 96.93W
06/07/2009 POTTAWATOMIE OK EMERGENCY MNGR
TREE DAMAGE WAS REPORTED FROM TECUMSEH, NORTH TO HIGHWAY
3. THREE FOOT DIAMETER TREE LIMBS WERE DOWNED, AND SOME
SHINGLES WERE BLOWN OFF OF SEVERAL ROOFTOPS.
&&
TYThe Vance AFB radar (KVNX), 50 km away, was scanning. The volume nearest the first event began at 06:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183458.